MAUDE Adverse Event Report: SORIN GROUP USA, INC CALIFORNIA MEDICAL LABORATORIES INC MALLEABLE VENT CATHETER; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

SORIN GROUP USA, INC CALIFORNIA MEDICAL LABORATORIES INC MALLEABLE VENT CATHETER; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Catalog Number VT-53218
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is on-going.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.Device discarded by the customer.
 
Event or Problem Description
Sorin group received a report that the tip of the malleable vent catheter disconnected during a procedure.The device was switched out to continue the procedure.There was no report of patient injury.
 
Additional Manufacturer Narrative
The involved vent catheter was discarded by the customer and could not be returned for evaluation.No photographs of the device were taken.The customer provided two lot numbers but was not sure which one might have been involved.Research was unable to identify any remaining inventory for either lot number.A production review found that there have been over 160 builds of this catalog number within the past year, representing almost 80,000 units.This is the first complaint for the two parts of the catheter separating.Without product for an in-depth evaluation of this incident, the root cause and appropriate corrective action could not be determined.To address any possible production assembly issues, a manufacturing awareness notification was issued to the appropriate workforce, alerting them to the complaint and sensitizing them to the reported issue.

Brand Name
CALIFORNIA MEDICAL LABORATORIES INC MALLEABLE VENT CATHETER
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP USA, INC
14401 w. 65th way
arvada CO 80004
MDR Report Key6563097
Report Number1718850-2017-00008
Device Sequence Number865230
Product Code DWF
UDI-Device Identifier00803622106347
UDI-Public00803622106347
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K981601
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVT-53218
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/14/2017
Supplement Date Received by Manufacturer06/14/2017
Initial Report FDA Received Date05/12/2017
Supplement Report FDA Received Date07/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1